I get cold a lot and was doing some research on causes. I came across some info that said that people with Schizophrenia often feel cold, apparently it is a negative symptom of the disease. When I see my Psychiatrist on Monday I will ask her about it. I do know that Seroquel affects the body's temperature regulation.
I wondered if anyone else has trouble with feeling cold a lot of the time? I know I get cold mostly at night and my body temp is always is the 97 degree range.
Not really sure but if anyone has any physical changes that they don't know the cause of they should report it to their psychiatrist. I know some medications I take (Clonidine) or have taken (lithium) can cause difficulty with temperature regulation. The antipsychotic agent I take that is in Phase II FDA study actually causes my body to feel colder and has a mild depressive effect (I take it with a mood stabilizer to combat this and because as a person with schizoaffective disorder I need one). I did find some clinical studies that showed that temperature regulation was part of the negative symptoms of schizophrenia but that is still a theory so best to report anything going on that is abnormal to your psychiatrist as I always did and of course continue to.
Well as I posted some medications can alter a person's temperature. I do know that when I was on Seroquel aside from the usual side effects of sedation, prolactin elevation, temporary movement disorders such as akathesia and weight gain at higher doses I experienced a rapid heartbeat but not enough to be of concern. It was quite effective though and the first medication I took that helped on negative and cognitive symptoms of schizophrenia. One can't judge what medication is causing what effect or if there is an underlying physical concern so its best to report any physical concerns to your psychiatrist. If they think that its of concern they could adjust or change the medication or refer you to a physical doctor. A yearly physical check up is essential for anyone, including myself to evaulate what is going on (for example I have to get a yearly liver function test because of some of the medications I take, that is not from the antipsychotic agent I am on, so far they are just figuring out the long term side effect profile of that, hopefully they won't pick up anything of concern). Excessive sweating can be a side effect of many medications and that's generally not of concern. If people want full information on any medications that are taking they should go to the medication website and of course speak to their pharmacist and psychiatrist who can access a physicians's only database with full information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.